MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL LP; HCG, KRD

PENUMBRA, INC. RUBY COIL LP; HCG, KRD
Catalog Number RBYLP0204
Medical Device Problem Codes Physical Resistance/Sticking (4012); Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned ruby coil lp confirmed that the embolization coil was detached from the pusher assembly.Evaluation revealed that the pet lock was separated, and the pull wire was retracted from its original position on the distal tip of the pusher assembly.If this occurs, the embolization coil will detach from its pusher assembly.The detached embolization coil was not returned for evaluation and the returned condition of the device indicates a successful coil detachment attempt.Therefore, the root cause of the reported complaint could not be determined.Further evaluation revealed kinks on the pusher assembly.This damage was incidental to the reported complaint and may have occurred during packaging of the device for returned to penumbra.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the fifth to sixth branch of the right hepatic artery using a ruby coil lp, a lp system detachment handle (lp handle), and a non-penumbra microcatheter.During the procedure, the physician advanced the ruby coil lp into the target location using the microcatheter and attempted to detach the coil using the lp handle; however, the ruby coil lp did not detach.The physician then attempted to manually detach the ruby coil lp, without success.Therefore, the physician decided to remove the ruby coil lp.While retracting the ruby coil lp from the microcatheter, the ruby coil lp became stuck and subsequently detached within the microcatheter.Therefore, the microcatheter containing the detached ruby coil lp was removed and the coil was flushed out on the back table.The procedure was completed using non-penumbra coils and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up # 1 mfr report: 1.Section d.Box 4.Unique identifier.H3 other text: placeholder.

Brand Name
RUBY COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key19639528
Report Number3005168196-2024-00234
Device Sequence Number7065154
Product Code HCG
UDI-Device Identifier00815948021754
UDI-Public00815948021754
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/02/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYLP0204
Device Lot NumberF111520
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2024
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date06/28/2024
Supplement Report FDA Received Date07/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexMale
Date Report Sent to FDA01/01/2005